MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-30
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the microcatheter was in place, and the pipeline was difficult to push out.Many attempts were performed, but the pipeline continued to experience resistance in the distal segment of the catheter.It was stated that it was not stuck, a continuous flush was used, and no damage was observed.A new stent was successfully delivered through the catheter to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic artery segment with a max diameter of 8mm and a 4mm neck diameter.It was noted the patient's vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
H3: the pipeline flex embolization device was returned for analysis.The pipeline flex pushwire was found to be bent at ~20.9cm, ~83.5cm, and ~140.5cm from proximal end.The distal hypotube was found to be intact and ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.Pipeline flex braid was found to be collapsed.The distal end of the pipeline flex braid was found to be collapsed.The dps sleeves were found to be damaged.The tip coil was found to be intact and not damaged.Due to the condition in which the braid was returned the distal and proximal ends could not be determined.Both ends were found to be collapsed.One end of braid was found to be frayed.Based on the device analysis and reported information, the customer¿s report of ¿lockup/resistance at distal segment of catheter¿ was confirmed.From the damages seen on the braid (collapsed and frayed) and pusher (bent); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex through the marksman catheter against resistance.It is possible the patient¿s vessel tortuosity contributed to the event.However, the cause for the resistance could not be determined.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.There was no non-conformance to specification that lead to the resistance.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.This regulatory report is being submitted as part of a retrospective review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17427888
Report Number2029214-2023-01240
Device Sequence Number7721912
Product Code OUT
UDI-Device Identifier00847536015999
UDI-Public00847536015999
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberPED-400-30
Device Catalogue NumberPED-400-30
Device Lot NumberA879732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale